MAUDE Adverse Event Report: SYNTHES GMBH 3.5MM VA PPFX DSTL FEMUR SPAN ATTCHMT PL/4H LNG/RIGHT; PLATE, FIXATION, BONE

SYNTHES GMBH 3.5MM VA PPFX DSTL FEMUR SPAN ATTCHMT PL/4H LNG/RIGHT; PLATE, FIXATION, BONE
Catalog Number 02.221.152
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023 during an unknown procedure, while performing a periprosthetic fracture orif and after placing two cables, the surgeon noticed that two of the cables were looser than anticipated.They decided that it was more due to technique and cut the cables out, and placed two new ones to reduce the fracture.Sales rep let the surgeon know the minimum fixation recommendations of two cables proximally in this type of fracture.They chose to only use one cable and accepted it.While using the ppfx proximal femur system, the surgeon said the plate did not properly fit the patient's contour and the distal spanning plate was not properly designed to fit the distal femur condyle.The proximal femur ppfx was bent distally and the surgery was successfully completed.During the surgery they also needed a 70mm 5mm va locking, however the set was only sent with screws up to 60mm which surgeon had to use.Surgery was completed successfully with a delay of ten (10) minutes.This report is for one (1) 3.5mm va ppfx dstl femur span attchmt pl/4h lng/right.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 02.221.152, lot 882p770: manufacturing site: mezzovico.Release to warehouse date: july 27, 2022.A manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances related to the malfunction were identified.H3, h6: a product investigation was completed: visual analysis of the returned sample revealed that there was no damage or defects.A dimensional inspection was performed and met specifications.The current and manufactured to drawings were reviewed.The overall complaint was not confirmed as the plate was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM VA PPFX DSTL FEMUR SPAN ATTCHMT PL/4H LNG/RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key17655586
Report Number8030965-2023-10986
Device Sequence Number6313573
Product Code HRS
UDI-Device Identifier10886982276520
UDI-Public(01)10886982276520
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K210205
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.221.152
Device Lot Number882P770
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer10/26/2023
12/07/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date11/14/2023
12/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.7MM CABLE WITH CRIMP 750MM-STERILE; 1.7MM CABLE WITH CRIMP 750MM-STERILE; 3.5/4.5 VA PROX FEMUR HOOK PL/LRG/360/RT; UNK - SCREWS: VA LOCKING
Patient SexFemale